I have a question for ladies with gastroparesis. I am 24 years old, and have had GERD and gastroparesis symptoms for going on 5 years now. Recently I have been reading things about progesterone (which is in birth control pills) slowing gastric motility. One woman with gastroparesis commented on how strong odors made her nauseated as in pregnancy. (I, too, have this problem). My concern is this...I started taking birth control pills right around the time of my onset of symptoms (which have gotten progressively worse since). I am wondering if the progesterone in my birth control pills is causing my gastroparesis. I have long noticed that my gastric motility is improved the week of my period (the week I am not taking the hormone pills). I always attributed it to the fact that my uterine cramping was probably aiding in gastric motility...but now I am questioning the progesterone.
Do any other women have this same experience? Or has anyone else heard that birth control pills can cause gastroparesis?
I am going off my birth control pills now (6 months before my wedding--yikes!) in a desperate attempt to see if there is any validity to my theory.